MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2800TFX
Medical Device Problem Codes Difficult to Open or Close (2921); Patient Device Interaction Problem (4001); Device Stenosis (4066)
Health Effect - Clinical Codes Angina (1710); Presyncope (4410)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned from implant patient registry that a model 2800tfx 21mm aortic valve was explanted and replaced with a 11500a 23mm valve after an implant duration of 3 years, 11 months due to severe pannus, restricting leaflet opening, leading to severe stenosis.The patient presented with angina and lightheadedness.The patient was discharged home on pod # 6.Per medical records: the patient underwent concomitant cabg x1.It is noted there was a significant amount of pannus observed on the aortic valve leaflets of the 21mm 2800tfx inhibiting the leaflets from opening especially on the non-coronary cusp.The post cpb tee showed improved cardiac functioning with no aortic regurgitation, there was a small pvl noted in the area of the right coronary cusp that did not resolve with protamine.The patient was transferred to icu for further monitoring.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Pannus overgrowth, or host tissue, is considered to be a form of non-structural valve dysfunction.The growth of host tissue on the sewing ring is expected and is a natural part of the healing reaction to prosthesis implantation.Pannus can have both beneficial and harmful effects depending on the amount of growth.A small amount of host tissue growth over the suture line is needed to form a non-thrombogenic surface and complete the healing process after valve implantation.In contrast, if there is an excessive amount of pannus growth, it can extend onto the cusp surfaces leading to thickening of the cusps, leaflet immobility, elevated gradients, and stenosis.Host tissue growth can also contribute to cusp retraction or curling resulting in valvular regurgitation.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492500222
MDR Report Key17290360
Report Number2015691-2023-14489
Device Sequence Number20419959
Product Code DYE
UDI-Device Identifier00690103194081
UDI-Public(01)00690103194081(17)221006
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2022
Device Model Number2800TFX
Device Catalogue Number2800TFX21MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age78 YR
Patient SexMale